Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 7, 2024, 12:48 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at May 7, 2024, 11:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2024, 12:48 AM MST (07:48 UTC)
- In effect from
- May 7, 2024, 11:00 PM MST
- Expired
- May 8, 2024, 3:17 PM MST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3584 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WWUS75 KVEF 070748 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1248 AM PDT Tue May 7 2024 AZZ002-036-CAZ524-526-527-NVZ021-022-072000- /O.NEW.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Oatman, Mitchell Caverns, Cal-Nev-Ari, Lake Havasu City, Hoover Dam, Bullhead City, Topock, Searchlight, Mountain Pass, Mohave Valley, Primm, Laughlin, Needles, Vidal Junction, Desert Hills, and Baker 1248 AM PDT Tue May 7 2024 /1248 AM MST Tue May 7 2024/ ...WIND ADVISORY IN EFFECT FROM 11 PM PDT /11 PM MST/ THIS EVENING TO 5 PM PDT /5 PM MST/ WEDNESDAY... * WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...From 11 PM PDT /11 PM MST/ this evening to 5 PM PDT /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east-west oriented roads. Instances of blowing dust resulting in reduced visibility will be possible near dry lake beds. Use extra caution when driving. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
4 follow-up statements
271 WWUS75 KVEF 071904 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1204 PM PDT Tue May 7 2024 AZZ002-036-CAZ524-526-527-NVZ021-022-080600- /O.CON.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Hoover Dam, Mountain Pass, Searchlight, Laughlin, Oatman, Desert Hills, Baker, Lake Havasu City, Bullhead City, Mitchell Caverns, Vidal Junction, Primm, Topock, Mohave Valley, Cal-Nev-Ari, and Needles 1204 PM PDT Tue May 7 2024 /1204 PM MST Tue May 7 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM PDT /11 PM MST/ THIS EVENING TO 5 PM PDT /5 PM MST/ WEDNESDAY... * WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...From 11 PM PDT /11 PM MST/ this evening to 5 PM PDT /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east-west oriented roads. Instances of blowing dust resulting in reduced visibility will be possible near dry lake beds. Use extra caution when driving. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
188 WWUS75 KVEF 080553 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1053 PM PDT Tue May 7 2024 AZZ002-036-CAZ524-526-527-NVZ021-022-081800- /O.CON.KVEF.WI.Y.0020.240508T0600Z-240509T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Mountain Pass, Hoover Dam, Mitchell Caverns, Laughlin, Cal-Nev-Ari, Topock, Searchlight, Oatman, Desert Hills, Bullhead City, Baker, Mohave Valley, Vidal Junction, Needles, Lake Havasu City, and Primm 1053 PM PDT Tue May 7 2024 /1053 PM MST Tue May 7 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT /5 PM MST/ WEDNESDAY... * WHAT...North winds 15 to 25 mph with 40 to 50 mph gusts expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 5 PM PDT /5 PM MST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east-west oriented roads. Instances of blowing dust resulting in reduced visibility will be possible near dry lake beds. Use extra caution when driving. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
213 WWUS75 KVEF 081741 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1041 AM PDT Wed May 8 2024 AZZ002-036-CAZ524-526-527-NVZ021-022-090000- /O.CON.KVEF.WI.Y.0020.000000T0000Z-240509T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Laughlin, Mitchell Caverns, Desert Hills, Oatman, Cal-Nev-Ari, Mohave Valley, Lake Havasu City, Primm, Searchlight, Bullhead City, Hoover Dam, Mountain Pass, Baker, Needles, Vidal Junction, and Topock 1041 AM PDT Wed May 8 2024 /1041 AM MST Wed May 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT / MST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 5 PM PDT / MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and on east-west oriented roads. Instances of blowing dust resulting in reduced visibility will be possible near dry lake beds. Use extra caution when driving. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
519 WWUS75 KVEF 082217 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 317 PM PDT Wed May 8 2024 AZZ002-036-CAZ524-526-527-NVZ021-022-082330- /O.CAN.KVEF.WI.Y.0020.000000T0000Z-240509T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Laughlin, Mitchell Caverns, Desert Hills, Oatman, Cal-Nev-Ari, Mohave Valley, Lake Havasu City, Primm, Searchlight, Bullhead City, Hoover Dam, Mountain Pass, Baker, Needles, Vidal Junction, and Topock 317 PM PDT Wed May 8 2024 /317 PM MST Wed May 8 2024/ ...WIND ADVISORY IS CANCELLED... Gusty north-northwest winds will continue along the Colorado River Valley and across eastern San Bernardino County through Thursday evening. However, the threat of gusts higher than 40 mph has ended. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 2:42 PM MST, 10 hours 6 minutes earlier.
Area forecast discussion, May 6, 2:42 PM MST, 10 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 PM PDT Mon May 6 2024 .SYNOPSIS...Gusty north-northwest winds expected today through Wednesday across the forecast area. Temperatures will warm through Tuesday before dropping once again on Wednesday and then gradually warming through the rest of the work week into the weekend. && .DISCUSSION...Today through next Monday. The system that brought gusty winds to the region last weekend will continue to push eastward. As it pushes east, it will dig a longwave trough across the entire United States. This set up will place us beneath a dry northwest flow aloft. However, this pattern allows shortwaves to ride through the Desert Southwest, often bringing strong gusty winds along with it. This will occur on Tuesday and Wednesday. A shortwave will ride along the northwest flow, resulting in gusty north-northwest winds across the southern Great Basin Tuesday afternoon, then spreading southward and focusing along the Colorado River Valley on Wednesday. Winds along the Colorado River Valley will also be aided by topographic enhancement, which could result in very localized gusts above 40 mph - particularly near Bullhead City / Laughlin, which would impact Lake Mohave. As such, expect dangerous boating conditions, especially for small craft on Wednesday. This shortwave will usher cooler air into the region, resulting in a temperature drop to below-average once again on Wednesday. Ensemble means indicate that the aforementioned area of low pressure over the central United States will retrograde, with a weak blocking pattern anticipated over the Desert Southwest as a growing ridge of high pressure builds in the eastern Pacific. As such, expect breezy afternoons through the remainder of the work week. Regardless, heights will rise over the area, resulting in an increase in temperatures going into the weekend. Desert valleys can expect high temperatures in the low-to-mid 90s by the end of the weekend. && .AVIATION...For Harry Reid...Light and variable winds this afternoon before a push of SW winds around 23z - 01z. Once they arrive, expect SW winds of 8-12 knots to continue through the evening and most of the overnight hours. Early tomorrow morning, winds weaken and become variable in direction for a few hours before breezy north winds arrive after daybreak. 70+ percent chance of gusts over 10 knots between 15z and 18z. Winds weaken early tomorrow afternoon, but breezy NNW winds return in the late afternoon. FEW-SCT high clouds through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Light and variable winds in the Las Vegas Valley this afternoon, with SW winds of 8-12 knots arriving in the late afternoon and early evening. KHND remains SSW through the night while KVGT eventually returns to typical NW late tonight. Breezy NNW winds develop tomorrow morning after daybreak. At KBIH, light south winds expected through 22z, with gusty NW winds of 15-25 knots arrive afterwards. NW winds weaken tonight but increase again tomorrow morning. Light and variable winds at KDAG this afternoon, gradually turning west and increasing in magnitude. At their peak tonight, gusts around 30 knots are expected. In the Colorado River Valley, the north winds this morning are transitioning to a light and variable state. Southerly breezes arrive this evening and persist through the night. VFR conditions prevail as FEW-SCT high clouds linger across the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Varian AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.